Alert archive / California / Flash Flood Warnings in 1996
Flash Flood Warning 48, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 6, 1996, 10:56 PM PDT for San Bernardino County, California. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 1996, 10:56 PM PDT (05:56 UTC)
- Expired
- Sep 7, 1996, 12:00 AM PDT
- In force
- 64 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 070559 FFWLAS CAC071-070700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1056 PM PDT FRI SEP 6 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN EAST CALIFORNIA ...EAST CENTRAL SAN BERNARDINO COUNTY AT 1050 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 40 MILES EAST OF DAGGETT OR 10 MILES NORTH OF LUDLOW AND INTERSTATE 40. THE STORM WAS MOVING SOUTH AT 10 MPH AND MAY AFFECT THE TOWN OF LUDLOW AND INTERSTATE 40 BY 1145 PM PDT. BESIDES THE POTENTIAL FOR LARGE HAIL...DAMAGING WIND AND DEADLY LIGHTNING...THIS STORM HAS PRODUCED VERY HEAVY RAIN ACROSS THIS AREA OVER THE LAST HOUR OR SO. NORMALLY DRY WASHES ARE LIKELY FILLING WITH WATER AND FLASH FLOODING IS QUITE POSSIBLE BETWEEN NOW AND AROUND MIDNIGHT. ANY TRAVELLING THROUGH THIS AREA OR EVEN ALONG INTERSTATE 40 NEAR LUDLOW SHOULD PAY CLOSE ATTENTION TO THE WEATHER. DO NOT CROSS ANY FLOODED ROADWAYS OR STOP NEAR NORMALLY DRY WASHES. REMEMBER...FLASH FLOODING CAN OCCUR MILES FROM WHERE THE RAIN IS ACTUALLY FALLING. PLEASE STAY TUNED TO THIS STATION FOR FURTHER REPORTS FROM THE NATIONAL WEATHER SERVICE. SKRBAC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 8:54 PM PDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 6, 8:54 PM PDT, 2 hours 2 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 PM PDT FRI SEP 6 1996 BUSY NIGHT WITH LITTLE TIME TO LUK AT NEW DATA (WHICH IS FINALLY COMING IN). SVRL SVR TSTMS DURING THE EVE ACRS TRI-STATE REGION. TSTMS HAVE MOVD OFF FOR NOW EXCEPT FOR STG CELL IN ERN SBD COUNTY BUT NEW SHRTWV...SHOWN WELL ON H3 CHARTS...MOVG INTO SRN NV AND SERN CA ATTM. THIS SHRTWV HAS KICKED OFF A COUPLE WEAKER CELLS OVR CNTRL CLARK EARLIER AND SEEMS TO BE HELPING THE CELLS OVER ERN SBD COUNTY RIGHT NOW. AM CONCERNED THAT NEW STORMS WL POP OVR MOHAVE COUNTY BY MIDNIGHT AS SHORTWV INTERACTS WITH DEEP LOW LVL MSTR. WL KEEP POPS IN AREA INTO THE EARLY MORNING HOURS AND WORD ACCORDINGLY. QUICK LUK AT NEW ETA...THE BEST MODEL LAST WK OR MORE...SHOWS MSTR TO RMN OVR AREA AND POSSIBLE EVEN INC AGAIN BY SUN. WL NOT MAKE ANY CHANGES AND FCST COVERS MOST OF THIS BUT MID CREW WL HOPEFULLY HAVE A LITTLE MO,RE TIME TO EXAMINE NEW DATA. LAS 011. SKRBAC
In the hours before
Special weather statement, Sep 6, 6:27 PM PDT, 4 hours 29 minutes before
AZZ001-003-070300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 628 PM PDT (628 PM MST) FRI SEP 6 1996 ...THUNDERSTORMS OVER NORTHERN AND EXTREME SOUTHEAST MOHAVE COUNTY... AT 620 AM PDT (MST)...LAS VEGAS RADAR CONTINUED TO SHOW THUNDERSTORMS OVER NORTHERN MOHAVE COUNTY WITH NEW STORMS DEVELOPING OVER THE HIGHER TERRAIN...PRIMARILY OVER THE HURRICANE CLIFFS. THUNDERSTORMS WERE ALSO DEVELOPING ACROSS EXTREME SOUTHEAST MOHAVE COUNTY JUST SOUTH OF THE TRUCKER TOWN OF WIKIEUP. THE STORMS ARE MOVING NORTHEAST AT 15 MPH. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. CORDERO
Special weather statement, Sep 6, 6:37 PM PDT, 4 hours 19 minutes before
AZZ001-003-070300- SPECIAL WEATHER STATEMENT...CORRECTED FOR TIME NATIONAL WEATHER SERVICE LAS VEGAS NV 628 PM PDT (628 PM MST) FRI SEP 6 1996 ...THUNDERSTORMS OVER NORTHERN AND EXTREME SOUTHEAST MOHAVE COUNTY... AT 620 PM PDT (MST)...LAS VEGAS RADAR CONTINUED TO SHOW THUNDERSTORMS OVER NORTHERN MOHAVE COUNTY WITH NEW STORMS DEVELOPING OVER THE HIGHER TERRAIN...PRIMARILY OVER THE HURRICANE CLIFFS. THUNDERSTORMS WERE ALSO DEVELOPING ACROSS EXTREME SOUTHEAST MOHAVE COUNTY JUST SOUTH OF THE TRUCKER TOWN OF WIKIEUP. THE STORMS ARE MOVING NORTHEAST AT 15 MPH. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. CORDERO
Special weather statement, Sep 6, 8:44 PM PDT, 2 hours 12 minutes before
CAZ019-070545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 844 PM PDT FRI SEP 6 1996 ...STRONG THUNDERSTORMS OVER EASTERN SAN BERNARDINO COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR IN LAS VEGAS INDICATED SEVERAL STRONG THUNDERSTORMS FROM 15 MILES SOUTHEAST OF BAKER TO 25 MILES SOUTH OF BAKER. THE STORMS WERE SHOWING SLOW EASTWARD MOVEMENT AS THUNDERSTORMS WERE MOVING EASTWARD BUT REDEVELOPING OVER THE SAME AREA. THE STORMS ARE LIKELY PRODUCING HEAVY RAIN...SMALL HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING. PERSONS PLANNING TRAVEL INTO THIS REMOTE AREA...ESPECIALLY CAMPERS AND 4-WHEELERS SHOULD BE AWARE THAT SOME WASHES MAY BE FLOWING WITH WATER. KEEP A CLOSE EYE ON THE WEATHER AND DON'T CAMP NEAR NORMALLY DRY WASHES. REMEMBER...FLASH FLOODING CAN OCCUR MILES FROM THE PARENT THUNDERSTORM. STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE. SKRBAC
Local storm report, Sep 6, 9:50 PM PDT, 1 hour 6 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS, NV
949 PM PDT FRI SEP 6 1996
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM KINGMAN AZ 60 MPH TSTM GUST
09/06/96 MOHAVE WINDS TO 60 MPH REPORTED
BY SHERIFFS OFFICE WITH
VISIBILITY DOWN TO ZERO.
HEAVY RAIN AND SMALL HAIL
REPORTED ALONG WITH SOME
FLOWING WASHES.
0410 PM KINGMAN AZ .75 INCH HAIL
09/06/96 MOHAVE MOHAVE COUNTY SHERIFFS
OFFICE IN KINGMAN REPORTED
3/4 INCH HAIL AND POWER
OUTAGES.
0415 PM KINGMAN AZ 1 INCH HAIL
09/06/96 MOHAVE ONE INCH DIAMETER HAIL
REPORTED BY MOHAVE COUNTY
SHERIFFS OFFICE ALONG WITH
STRONG WINDS AND HEAVY
RAIN IN KINGMAN.
0425 PM KINGMAN ARPT AZ .75 INCH HAIL
09/06/96 MOHAVE DIME SIZE HAIL AND OVER A
` THIRD INCH /.35/ OF RAIN.Special weather statement, Sep 6, 10:36 PM PDT, 20 minutes before
CAZ019-070740- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1036 PM PDT FRI SEP 6 1996 ...STRONG THUNDERSTORMS CONTINUE OVER PORTIONS OF EASTERN SAN BERNARDINO COUNTY... AT 1030 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A STRONG THUNDERSTORM OVER THE BRISTOL MOUNTAINS OR ABOUT 20 TO 25 MILES SOUTH OF BAKER OFF INTERSTATE 15. THE STORM WAS MOVING SLOWLY SOUTHEAST AROUND 10 MILES AN HOUR. A COUPLE OTHER THUNDERSTORMS WERE LOCATED NORTHEAST OF THIS THUNDERSTORM BUT THEY WERE NOT AS STRONG. THIS STRONG THUNDERSTORM SOUTH OF BAKER IS LIKELY PRODUCING LOCALLY HEAVY RAIN...SMALL HAIL...STRONG WIND GUSTS AND DANGEROUS LIGHTNING. NORMALLY DRY WASHES MAY BE RUNNING WITH WATER AND ANYONE TRAVELLING THROUGH THIS REMOTE REGION SHOULD BE ALERT FOR WATER FLOWING ACROSS THE ROAD. DO NOT CAMP NEAR NORMALLY DRY WASHES AND PAY CLOSE ATTENTION TO ANY NEARBY THUNDERSTORMS...ESPECIALLY IF YOU ARE DOWNSTREAM FROM WHERE THE RAIN IS FALLING. REMEMBER...FLASH FLOODING CAN OCCUR MILES FROM WHERE THE RAIN ACTUALLY FALLS. STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE. SKRBAC
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 10:56 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 64 min |
| Sep 7, 4:25 PM PDT | Flash Flood Warning | VEF | San Bernardino | 65 min |
| Sep 7, 4:25 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 65 min |
Nearby
Flash Flood Warnings in California, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.